Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 77, NWS Buffalo, NY

July 11, 2007Lewis County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 11, 2007, 3:02 PM EDT for Lewis County, New York. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2007, 3:02 PM EDT (19:02 UTC)
Expired
Jul 11, 2007, 4:00 PM EDT
In force
58 min
Issued by
NWS Buffalo, NY
Area
Counties, with a storm outline in the text

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 17 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 3:25 PM EDTTSTM WND DMGMartinsburg, NYTREE AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1043 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1043 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 111902
SVRBUF
NYC049-112000-
/O.NEW.KBUF.SV.W.0077.070711T1902Z-070711T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
302 PM EDT WED JUL 11 2007

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEWIS COUNTY IN CENTRAL NEW YORK

* UNTIL 400 PM EDT

* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 14 MILES NORTHWEST OF LOWVILLE TO 10 MILES WEST OF LOWVILLE TO
  13 MILES SOUTHWEST OF LOWVILLE...OR ALONG A LINE EXTENDING FROM 10
  MILES SOUTHEAST OF WATERTOWN TO 16 MILES SOUTHEAST OF WATERTOWN TO
  21 MILES NORTHWEST OF BOONVILLE...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LOWVILLE BY 315 PM EDT...
  INDIAN RIVER BY 330 PM EDT...

LAT...LON 4356 7575 4375 7576 4388 7582 4388 7573
      4395 7563 4397 7554 4400 7554 4401 7549
      4407 7547 4412 7525 4390 7515 4363 7513

$$

ZAFF/DRT
2 follow-up statements
000 
WWUS51 KBUF 111932
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
329 PM EDT WED JUL 11 2007

NYC049-112000-
/O.CON.KBUF.SV.W.0077.000000T0000Z-070711T2000Z/
LEWIS NY-
329 PM EDT WED JUL 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR LEWIS COUNTY...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM INDIAN RIVER TO MARTINSBURG TO TURIN...MOVING EAST AT 
40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL LEWIS COUNTY BY 335 PM EDT...

LAT...LON 4358 7557 4382 7552 4397 7554 4400 7554
      4401 7549 4407 7547 4412 7525 4390 7515
      4363 7513

$$

ZAFF/DRT
000 
WWUS51 KBUF 111959
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
358 PM EDT WED JUL 11 2007

NYC049-112008-
/O.EXP.KBUF.SV.W.0077.000000T0000Z-070711T2000Z/
LEWIS NY-
358 PM EDT WED JUL 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR LEWIS COUNTY EXPIRES AT 400 PM
EDT...

AT 358 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT GUSTY WINDS WERE STILL POSSIBLE FROM THE 
THUNDERSTORM.

LAT...LON 4358 7557 4382 7552 4397 7554 4400 7554
      4401 7549 4407 7547 4412 7525 4390 7515
      4363 7513

$$

ZAFF/DRT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 1:34 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 11, 1:34 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
134 PM EDT WED JUL 11 2007

.SYNOPSIS...
LOW PRESSURE TRACKING NORTHEAST FROM ONTARIO INTO QUEBEC WILL PUSH A
COLD FRONT ACROSS OUR REGION TODAY FOLLOWED BY NOTICEABLY
COOLER...MORE COMFORTABLE CONDITIONS TONIGHT AND THURSDAY. THE
COOLER CONDITIONS WILL PERSIST THE REST OF THE WEEK. IT WILL BE
GENERALLY DRY AS WELL...THOUGH THERE WILL BE A RISK OF A SHOWER OR
TWO THURSDAY NIGHT AND FRIDAY AS AN UPPER LEVEL DISTURBANCE CROSSES
THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE APPROACHING COLD FRONT IS ON OUR WESTERN DOORSTEP AS OF
14Z...WITH SEVERAL CLUSTERS OF CONVECTION AFFECTING BOTH THE EASTERN
AND WESTERN ENDS OF THE CWA AT THIS TIME. LOOKING AT EVERYTHING AS A
WHOLE...THE LEADING BATCH OF THE PRECIP IS ALREADY MUCH FURTHER EAST
THAN WAS ADVERTISED IN THE PREVIOUS FORECAST...WHILE THE OVERALL
AREAL COVERAGE IS STILL MUCH MORE SPOTTY/SCATTERED THAN PREVIOUS
THINKING...OR MORE IN LINE WITH THE FASTER AND DRIER GFS AS OPPOSED
TO THE SLOWER AND WETTER NAM. THAT SAID...OVER THE PAST HOUR THE
CONVECTION OVER WESTERN NY HAS BEEN SHOWING SIGNS OF BECOMING MORE
ORGANIZED AND CONCENTRATED...WHICH MAKES SENSE CONSIDERING WE ARE
NOW GETTING A LITTLE HEATING...AND THE FRONT AND ITS ASSOCIATED
UPPER SUPPORT /RRQ OF A WELL-DEFINED 300 MB JET STREAK/ ARE NOW
WORKING INTO THE AREA FROM THE WEST. WOULD TEND TO THINK THAT THE
CONVECTION WOULD TEND TO CONTINUE TO INCREASE IN STRENGTH AND
COVERAGE AS IT WORKS EAST LATE THIS MORNING AND AFTERNOON...WITH
ENOUGH DYNAMICS AND INSTABILITY /SBCAPES OF AROUND 1000 J/KG/
EXPECTED TO BE AVAILABLE TO WARRANT A CONTINUATION OF CATEGORICAL
POPS FROM THE GENESEE VALLEY EASTWARD. FURTHER TO THE WEST...EXPECT
THAT THE AREAL COVERAGE WILL NOT HAVE THE OPPORTUNITY TO GET AS
WIDESPREAD PRIOR TO THE FROPA...SO HAVE OPTED TO DROP POPS BACK TO
THE LIKELY RANGE AND USE THE FEW QUALIFIER ACROSS FAR WESTERN NY.
AS FOR THE TIMING OF THE ENDING OF THE PRECIP...THAT STILL LOOKS
REAL GOOD...GENERALLY EARLY AFTERNOON WEST...MID AFTERNOON CENTRAL
AND LATE AFTERNOON EAST WITH A GOOD CLEARING TREND FOLLOWING
THEREAFTER...SO HAVE ONLY MADE MINOR ADJUSTMENTS TO THAT IN THE
GRIDS/TEXT PRODS.

AS FOR A SEVERE THREAT...THE BEST CHANCE FOR ANY SEVERE WX APPEARS
TO BE FROM OUR FAR EASTERN ZONES EASTWARD...WHICH WILL SEE THE
MOST HEATING/INSTABILITY AND MOST ORGANIZED CONVECTION PER THE
LATEST SPC DAY 1 OUTLOOK. FURTHER WEST...FAIRLY EXTENSIVE CLOUD
COVER SHOULD RESULT IN A MINIMAL SEVERE THREAT...BUT WELL BE
MONITORING THE SITUATION CLOSELY.

AS FOR TEMPS...BASED ON CURRENT OBS /WHICH ARE ALREADY AT OR ABOVE
FORECAST MAXES/ AND RADAR AND SATELLITE TRENDS...HAVE OPTED TO RAISE
THESE A SOLID CATEGORY OR TWO...PARTICULARLY FROM THE GENESEE VALLEY
EASTWARD TO THE NORTH COUNTRY. ACROSS OUR FAR EASTERN ZONES...TEMPS
ARE ALREADY IN THE LOWER 80S...AND COULD GET AS HIGH AS THE MID 80S
BEFORE THE PRECIP ARRIVES GIVEN 850 MB TS OF +16/+17C.

OTHERWISE...NO CHANGES BEYOND THE FIRST PERIOD AS MUCH DRIER AND
STABLE CONDITIONS WILL PREVAIL TONIGHT AS HIGH PRESSURE NOSES IN
BEHIND THE FRONT. HIGH CONFIDENCE IN THIS PERIOD OF THE FORECAST.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
THURSDAY SHOULD BE A PLEASANT DAY WITH HIGHS IN THE 70S AND DRY AIR
PERSISTING. THERE WILL BE AN INCREASE IN CLOUDINESS HOWEVER AS AN
UPPER TROUGH CONTINUES TO DIG INTO THE CENTRAL GREAT LAKES.
SOUNDINGS BECOME MORE UNSTABLE IN THE AFTERNOON BUT WE WILL NOT GO
ANY HIGHER THAN THE 20 POPS THAT ARE ALREADY IN THE GRIDS. THE
PREVIOUS GRIDS ALSO LOOK GOOD FOR THURSDAY NIGHT AND FRIDAY WITH
CHANCE POPS AS THE UPPER TROUGH MOVES FURTHER EAST WITH SOME SHORT
WAVE ENERGY SWINGING THROUGH THE BASE OF THE TROUGH. THERE SHOULD BE
QUITE A BIT OF CLOUDINESS AS WELL KEEPING HIGHS ON FRIDAY IN THE
LOWS 70S WITH SOME UPPER 60S ACROSS THE HIGHER ELEVATIONS. WE WILL
ADJUST THOSE GRIDS DOWN A BIT FROM THE PREVIOUS PUBLISH.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
FAIRLY PLEASANT SUMMER WX IN STORE THROUGH THIS PERIOD ALTHOUGH A
GENERAL WARMING TREND WILL BE IN STORE AS UPPER FLOW FLATTENS OUT
AND SFC RIDGING TAKES HOLD. WE DO HAVE A WEAK TROF DROPPING ACROSS
THE AREA SAT NT WITH CHC POPS BUT IT LOOKS TO CLEAR REGION EARLY
SUNDAY SO WILL GO FOR A DRY DAY. 850MB TEMPS OF 10C OR SO SUPPORT
U70S. RIDGE BEGINS TO BUILD ON MONDAY SO WILL BUMP TEMPS UP A
FEW...THEN SOME LOW CHC POPS MONDAY NIGHT WITH A BIT OF A WARM
FRONT LIFTING BY TO OUR NORTH AND WEST. TUES AND WED LOOK QUITE
SUMMERY. BOUNDARY SHOULD STAY TO OUR NORTH SO WE WILL BE
ENTRENCHED IN WARM SECTOR WITH 850MB TEMPS RISING TO
16-18C...EASILY SUPPORTING M-U 80S ONCE AGAIN. CANT RULE OUT
AFTERNOON CONVECTION BUT POPS SHOULD REMAIN NO HIGHER THAN 20 BOTH DAYS.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A SHARP COLD FRONT WILL
CONTINUE TO CROSS OUR EASTERN SECTIONS THIS AFTERNOON. CONDITIONS
WILL LOWER TO IFR AT TIMES WITH THE STORMS...BUT SHOULD IMPROVE TO
VFR A COUPLE HOURS AFTER FROPA...OR BY 20Z AT KBUF/KIAG...22Z AT
KJHW AND KROC...AND BY 00Z AT KART. FINE VFR FLYING CONDITIONS
TONIGHT AND THURSDAY WITH SOME SOME SCATD CU.

LOOKING FURTHER OUT IN TIME...LOOK FOR GENERALLY VFR CONDITIONS ON
THROUGH THE WEEKEND WITH POSSIBLE BRIEF LOWERINGS TO MVFR
THURSDAY NIGHT AND FRIDAY IN A FEW SCATD SHOWERS...AND AGAIN
SATURDAY NIGHT WITH A WEAK FRONTAL PASSAGE.

&&

.MARINE...
WINDS WILL TURN BRISK WEST TO NORTHWEST FOR AWHILE THIS EVENING
FOLLOWING THE FRONTAL PASSAGE BUT DIMINISH QUICKLY TOWARD MORNING.
THESE WINDS WILL BE FAVORABLE FOR WAVES TO BUILD TO 4 FEET OR
SLIGHTLY HIGHER ALONG THE SOUTH SHORE OF LAKE ONTARIO FROM ABOUT
HAMLIN BEACH TO MEXICO BAY LATER TONIGHT SO THE SMALL CRAFT
ADVISORY WILL BE CONTINUE IN THAT AREA.

WINDS WILL BE FAIRLY LIGHT ON THURSDAY EXCEPT FRESHEN UP A BIT OUT
OF THE SOUTHWEST OVER EASTERN LAKE ERIE AND THE BUFFALO HARBOR
DURING THE AFTERNOON. LIGHTER WINDS WILL PREVAIL FRIDAY AND
THROUGH THE WEEKEND.

&&

.HYDROLOGY...
OUR REGION HAS BEEN VERY DRY BUT THE MORNING/MIDDAY THUNDERSTORMS
PROVIDED A GOOD DRENCHING FOR MUCH OF THE AREA FROM THE SOUTHERN
TIER INTO THE GENESEE VALLEY. RADAR INDICATIONS ARE THAT AS MUCH
AS ONE TO TWO INCHES FELL IN SOME SPOTS...PEAKING FROM EASTERN
CHAUTAUQUA INTO WESTERN CATTARAUGUS AND FAR SOUTHERN ERIE
COUNTIES. MUCH LESS FELL IN THE BUFFALO AREA HOWEVER...GENERALLY
UNDER A QUARTER INCH. LOOK FOR A SOLID ONE HALF TO ONE INCH ACROSS
THE BLACK RIVER BASIN LATER TODAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT
         THURSDAY FOR LOZ043-044.

&&

SYNOPSIS...JJR/SAGE
NEAR TERM...JJR/SAGE
SHORT TERM...SAGE
LONG TERM...SFM
AVIATION...SFM
MARINE...SFM
HYDROLOGY...SFM
Hazardous weather outlook, Jul 11, 5:37 AM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
537 AM EDT WED JUL 11 2007

NYZ001>005-010>014-019>021-085-120945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
537 AM EDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-SLZ024-120945-
OSWEGO-JEFFERSON-LEWIS-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
537 AM EDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-120945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
537 AM EDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SAGE

In the hours before

Special weather statement, Jul 11, 10:51 AM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1051 AM EDT WED JUL 11 2007

NYZ012-019-020-085-111600-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
1051 AM EDT WED JUL 11 2007

...HEAVY THUNDERSTORMS TO MOVE ACROSS THE REGION...

AT 1045 AM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM GOWANDA
TO JAMESTOWN. THESE STORMS WILL MOVE TOWARD THE EAST NORTHEAST AND
CROSS MUCH OF CATTARAUGUS AND SOUTHEAST ERIE COUNTIES THROUGH 1130
AM AND THEN MOVE INTO WYOMING COUNTY BY NOON. LOOK FOR TORRENTIAL
DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WINDS WITH THESE STORMS.
MOTORISTS SHOULD BE ALERT TO PONDING ON ROADWAYS. THIS ACTIVITY
SHOULD REMAIN SOUTH AND EAST OF EAST AURORA.

SFM
Special weather statement, Jul 11, 11:27 AM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1127 AM EDT WED JUL 11 2007

NYZ002-111630-
ORLEANS NY-
1127 AM EDT WED JUL 11 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
  MEDINA...AND MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LYNDONVILLE AT 1140 AM EDT...
  WATERPORT AT 1155 AM EDT...
  POINT BREEZE AT NOON EDT...
  KENDALL AT 1215 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
DRASTICALLY REDUCE VISIBILITIES ON ROADWAYS.

ZAFF
Special weather statement, Jul 11, 12:03 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1203 PM EDT WED JUL 11 2007

NYZ003-013-111730-
MONROE-LIVINGSTON-
INCLUDING THE CITIES OF...ROCHESTER...GENESEO
1203 PM EDT WED JUL 11 2007

...HEAVY THUNDERSTORMS MOVING INTO THE AREA...

AT NOON...A LINE OF THUNDERSTORMS EXTENDED FROM ALBION TO BATAVIA
TO WARSAW. THESE STORM CONTAINED VERY HEAVY RAIN AND PERHAPS SOME
SMALL HAIL AND WERE MOVING EAST AT 40 MPH.

THEY WILL CROSS MONROE AND LIVINGSTON COUNTIES...INCLUDING THE
ROCHESTER METRO AREA BETWEEN 1230 AND 130 PM. BE PREPARED FOR
FREQUENT LIGHTNING...GUSTY WINDS...SMALL HAIL...AND TORRENTIAL
DOWNPOURS WHICH CAN CAUSE PONDING ON AREA ROADWAYS. SKIES SHOULD
CLEAR LATER THIS AFTERNOON AFTER THE STORMS PASS.

SFM
Special weather statement, Jul 11, 1:54 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
154 PM EDT WED JUL 11 2007

NYZ006-007-111930-
OSWEGO-JEFFERSON-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN
154 PM EDT WED JUL 11 2007

...HEAVY THUNDERSTORMS TO MOVE INTO THE REGION...

AT 150 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED ACROSS EASTERN
LAKE ONTARIO...STRETCHING FROM KINGSTON TO NEAR SODUS BAY. THESE
STORMS WERE MOVING EAST AT 30 MPH AND WILL CROSS JEFFERSON AND
OSWEGO COUNTIES FROM WEST TO EAST BETWEEN 200 AND 330 PM. LOOK FOR
TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING WITH THESE
STORMS...ENOUGH TO CAUSE PONDING ON AREA ROADWAYS. GUSTY WINDS AND
SMALL HAIL ARE ALSO POSSIBLE AS THE STORMS PASS.

SFM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 1:37 PM EDTSpecial Marine WarningBUF83 min
Jul 11, 2:16 PM EDTSevere Thunderstorm WarningBUFJefferson, Oswego59 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.